Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 7, 2012, 2:31 PM MDT for Morrill County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 2:31 PM MDT (20:31 UTC)
- Expired
- Aug 7, 2012, 3:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
County Morrill County, NE
The radar
The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290
WWUS85 KCYS 072031
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT TUE AUG 7 2012
NEZ021-072100-
MORRILL NE-
231 PM MDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRILL COUNTY UNTIL 300
PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF THE INTERSECTION OF HIGHWAY
385 AND 92...OR 22 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4158 10263 4170 10286 4178 10290 4180 10289
4184 10283 4185 10267 4177 10267 4174 10263
4165 10262
TIME...MOT...LOC 2031Z 296DEG 14KT 4178 10283
$$
LIEBLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:44 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 7, 11:44 AM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1144 AM MDT TUE AUG 7 2012 .AVIATION...18Z TAF ISSUANCE... VFR CONDITIONS THROUGH THE TAF PERIOD. COULD SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE EASTERNMOST SITES IN THE NEBRASKA PANHANDLE THROUGH THE EARLY AFTERNOON. HOWEVER...MOISTURE WILL MOVE OFF TO THE EAST DURING THE AFTERNOON WHICH WILL EVENTUALLY END THIS THREAT. WEAK WINDS THROUGH THE PERIOD...EXCEPT NEAR STRONGER OUTFLOW WINDS FROM SHOWERS/TSTMS. && .PREV DISCUSSION... /ISSUED 403 AM MDT TUE AUG 7 2012/ SHORT TERM...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NIOBRARA COUNTY THIS MORNING AT 2 AM. THIS IN RESPONSE TO A MINOR UPPER LEVEL DISTURBANCE SEEN ON WATER VAPOR IMAGERY THAT IS CURRENTLY MOVING EASTWARD TOWARDS THE SOUTHWEST PORTION OF SOUTH DAKOTA. AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION MOVED THROUGH LARAMIE COUNTY AND IS CURRENTLY SITUATED FROM SCOTTSBLUFF TO JUST SOUTH OF CHEYENNE. REST OF THE OBSERVED CONVECTION LOOKS TO BE DYING OFF FAIRLY QUICK HERE OVER THE PAST FEW RADAR IMAGES. HIGH PRESSURE LOOKS TO BE CONTROL OF WESTERN WYOMING...EXTENDING SOUTHWARD INTO WESTERN COLORADO. FOR TODAY...UPPER DISTURBANCE CONTINUES TO MOVE EAST INTO THE DAKOTAS LATER THIS MORNING WITH A LEESIDE TROUGH CURRENTLY OVER THE PANHANDLE MOVING OFF TO THE EAST AS WELL. COULD BE SOME ISOLATED TO WIDELY SCATTERED CONVECTION ALONG THIS BOUNDARY THROUGH THE MORNING AND AFTERNOON HOURS...BUT OVERALL...CONVECTION IS GOING TO BE FEW AND FAR BETWEEN. MOST LOCATIONS TO REMAIN DRY TODAY WITH NORTHWEST WINDS AS THE HIGH OVER WESTERN WYOMING MOVES EAST. AFTERNOON TEMPERATURES A FEW DEGREES COOLER WITH THIS NORTHWEST FLOW AND 700MB TEMPERATURES COOLING A COUPLE DEGREES. BY THIS EVENING THOUGH...THE UPPER RIDGE REALLY BEGINS TO SHARPEN UP...BUILDING OVER WESTERN WYOMING INTO MONTANA. LONG TERM...WEDNESDAY THROUGH MONDAY... THE LARGE AREA OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE CENTRAL ROCKIES THROUGH THE UPCOMING WEEKEND. THE FEATURE IS GRADUALLY FLATTENED STARTING FRIDAY AS A SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN AND CENTRAL ROCKIES. THE RIDGE REBUILDS SOME FOR SATURDAY BUT THE HIGH IS PUSHED FURTHER SOUTH SUNDAY AND MONDAY. MOISTURE WILL BE LIMITED OVER THE CWA THROUGH THURSDAY MORNING WITH A MINIMUM OF CLOUD COVER AND PRECIPITATION EXPECTED. BY THURSDAY AFTERNOON...MID AND UPPER LEVEL MOISTURE MAKES A RETURN TO THE REGION WHICH CONTINUES OVER MUCH OF THE CWA THROUGH EARLY NEXT WEEK. IN ADDITION...LOW LEVEL MOISTURE INCREASES OVER THE EAST PART OF THE CWA FRIDAY AND CONTINUES THROUGH EARLY NEXT WEEK. EXPECTED PRECIPITABLE WATER VALUES INCREASE TO OVER AN INCH ACROSS THAT PART OF THE CWA AS EARLY AS FRIDAY AND PERSISTS THROUGH THE END OF THIS FORECAST PERIOD. THE RESULT WILL BE VERY WARM TEMPERATURES OVER THE CWA WEDNESDAY THROUGH MONDAY. SOME MAINLY LATE DAY THUNDERSTORMS WILL ALSO BE OVER THE WEST PART OF THE CWA THURSDAY AND THEN OVER MORE OF THE CWA FRIDAY THROUGH MONDAY. MODELS DIFFER STARTING ON FRIDAY FOR THE REGION AND HAVE LEANED TOWARD THE 00Z ECMWF SOLUTION. THE MAIN EARLY DIFFERENCE IS WITH THE PASSAGE OF A COLD FRONT ON FRIDAY NIGHT. THE GFS MOVES THE FRONT ACROSS THE CWA...WHILE THE ECMWF KEEPS THE FRONT FURTHER TO THE NORTH AND NOT MAKING MUCH PROGRESS INTO THE CWA. WITH THE SHORTWAVE TROUGH MOVING OVER THE REGION...BELIEVE THE FRONT WILL MAKE IT THROUGH THE CWA BEFORE BECOMING STATIONARY OVER FAR EAST WYOMING. THE FRONT MAY COOL TEMPERATURES FOR SATURDAY AND ESPECIALLY ON SUNDAY. GFS ALSO INDICATES THE POSSIBILITY OF LOW CLOUDS BEHIND THE FRONT LATE SATURDAY NIGHT AND SUNDAY MORNING. THE GFS CONTINUES TO ALSO BE MORE MOIST THAN THE ECMWF AND PAINTS MORE QPF OVER THE CWA. PERHAPS THE MAIN MODEL DIFFERENCE WILL BE EARLY NEXT WEEK AS THE 00Z ECMWF DEVELOPS A DEEP TROUGH ALONG THE WEST COAST. THE GFS IS MUCH FLATTER AND AT THIS TIME THE PREFERENCE IS FOR THE MORE AMPLIFIED ECMWF. FIRE WEATHER... EXPECT GENERALLY NORTH TO NORTHEASTERLY WINDS THROUGH MUCH OF THE DAY AS HIGH PRESSURE OVER WESTERN WYOMING SLOWLY MOVES EAST. AFTERNOON HUMIDITIES WILL FALL BACK INTO THE LOW TO MID TEENS AS DRIER AIR ASSOCIATED WITH THE HIGH MOVES IN FROM THE WEST. FORTUNATELY...WINDS WILL BE LIGHT TODAY...KEEPING CRITICAL FIRE WEATHER CONDITIONS AT BAY. EXPECT GRADUALLY WARMING TEMPERATURES THROUGH THE REMAINDER OF THE WEEK WITH TEMPERATURES INTO THE UPPER 90S EAST OF THE LARAMIE RANGE AND UPPER 80S WEST. WINDS TO REMAIN LIGHT THOUGH. DRY CONDITIONS TO CONTINUE UNTIL AT LEAST FRIDAY WHEN ANOTHER UPPER LEVEL SYSTEM MOVES INTO WYOMING FROM THE WEST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVIATION...FINCH
Hazardous weather outlook, Aug 7, 11:04 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT TUE AUG 7 2012 WYZ101>119-081715- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1104 AM MDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT SOUTHEAST WYOMING THURSDAY THROUGH MONDAY. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-081715- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1104 AM MDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN PORTIONS OF THE NEBRASKA PANHANDLE THROUGH EARLY THIS AFTERNOON. NONE OF THE STORMS WILL PRODUCE SEVERE WEATHER...BUT BRIEF WIND GUSTS TO 40 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE FRIDAY THURSDAY THROUGH MONDAY. AT THIS TIME...NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 7, 2:00 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT TUE AUG 7 2012 NEZ021-072030- MORRILL NE- 200 PM MDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 230 PM MDT... AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF ANGORA...OR 19 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL MORRILL COUNTY. && LAT...LON 4164 10279 4183 10315 4196 10304 4186 10267 TIME...MOT...LOC 2000Z 295DEG 16KT 4184 10299 MAZUR
Special weather statement, Aug 7, 2:31 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT TUE AUG 7 2012
NEZ021-072100-
MORRILL NE-
231 PM MDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRILL COUNTY UNTIL 300
PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF THE INTERSECTION OF HIGHWAY
385 AND 92...OR 22 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN MORRILL COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4158 10263 4170 10286 4178 10290 4180 10289
4184 10283 4185 10267 4177 10267 4174 10263
4165 10262
TIME...MOT...LOC 2031Z 296DEG 14KT 4178 10283
LIEBLThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:00 PM MDT | Special Weather Statement | CYS | Morrill | 30 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.